Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Discolored skin

06/06/2006

Question:

i am 15yrs old .i have been having acne for more than a yr now.my problem is that when the acne heals it leaves behind a brownish spot because of which my skin doesnt seem to be of one color .my acne also keeps recurring .please suggest a good permanent remedy for both problems.i am an indian girl.i am now taking a neem tablet and also a neem powder ,honey ,water mixture

Answer:

The problem that you are describing (brownish spots after acne) sounds like post-inflammatory hyperpigmentation. In some people's skin, acne seems to cause a temporary discoloration because of the inflammation caused by the acne. Exposure to sunlight makes this problem worse. I would recommend for you to use a water based moisturizer that has a broad-spectrum sunblock daily. I would also suggest that you make an appointment with a dermatologist so he or she can evaluate your acne and prescribe you a treatment regimen that will help keep your acne under control. 

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Janine D Miller, MD Janine D Miller, MD
Formerly
Case Western Reserve University

Elma D Baron, MD Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University